MAUDE Adverse Event Report: LIVANOVA USA INC TUBING, PUMP, CARDIOPULMONARY BYPASS; SMARXT TUBING AND CONNECTORS

LIVANOVA USA INC TUBING, PUMP, CARDIOPULMONARY BYPASS; SMARXT TUBING AND CONNECTORS
Catalog Number 627392401
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information has been provided.Livanova usa inc manufactures the complained circuit.The incident occurred in usa.The device was received at livanova usa inc for investigation.Preliminary investigation confirmed the tubing thickness was in specification.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc.Has received a report that, about three minutes after the initiation of support, the tubing disconnected from the inlet of the oxygenator.The oxygenator was a maquet quadrox.The circuit was assembled dry and connections were double tie banded using a tie gun.Model and calibration status of the tie gun is unknown.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Updated initial reporter.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Livanova received a report stating that the tubing had disconnected from the inlet connector of another manufacturer oxygenator.The issue occurred about three minutes after the initiation of support.No patient affected.It was reported that the circuit was dry assembled and connections were double tie banded using a tie gun.Therefore, the connection between livanova tubing and the oxygenator was made by the customer.A review of the dhr did not identify any deviations, non-conformity or material scrap/requests relevant to the reported issue.The oxygenator and the disconnected tubing were returned to livanova for investigation.Visual inspection could not identify any connection issues between the tubing and the oxygenator.Moreover, wall thickness and id of the tubing was found to be within specification.Similar complaints have been registered in the last 12 months on different customers/pts codes.Based on all the gathered information, the most likely root cause of the reported tubing disconnection can be traced back to an alteration of the chemical / mechanical characteristics of the tubings (which are supplied by a livanova).However, this could be enhanced by the tubing not being properly secured to the oxygenator inlet.Supplier of the tubing has been formally notified of the issue.At the moment, no other corrective action is deemed necessary.Livanova will keep monitoring the market.

Brand Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Common Device Name
SMARXT TUBING AND CONNECTORS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key12128532
Report Number1718850-2021-00036
Device Sequence Number4723220
Product Code DWE
UDI-Device Identifier00803622138331
UDI-Public(01)00803622138331(240)627392401(17)211130(10)1931100040
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number627392401
Device Lot Number1931100040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer08/03/2021
09/15/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/03/2021
10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1